advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Australia:

My specialist advised that I should always give myself the minimum dose (currently 6 units) of Humalog per meal, but when I told him I become seriously hypo about an hour after I choose to eat very light meals such as salads he just said to "eat more food". Why should I "eat more food" than everybody else? I adjust my insulin up if a meal requires it, why not down? Also, since developing type 1 diabetes, for the first time in my life I have to watch my weight.

Answer:

Your question reminds me that you would benefit from learning how to carbohydrate counting. We have our patients take their rapid-acting insulin based on counting the servings of carbohydrates and using a ratio of units per carb serving. For instance, if you were taking 2 units per carb serving, you would take 8 units for four carb servings. This gives you the opportunity to adjust at any meal, in either direction. I would have you check with your local diabetes care team, dietitian, or physician regarding this type of system.

JTL

DTQ-20021125195418
Original posting 29 Nov 2002
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:40
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.